Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Obstetrics
|alb1000 - Thu Jun 24, 2010 8:43 am||
My wife had a negative pregnancy test, and was then prescribed Provera pills for 10 days. A few days after she completed the last pill and hadn't started menstruating, she had a positive pregnancy test. We assume she was probably already pregnant during the first test but too early to be detected.
I've read that Provera is definitely NOT safe to be used during pregnancy. I've read about risks of hypospadias and other defects. Her doctor said not to worry, but I'd like an outside opinion of what the risks are. She's now 39 weeks pregnant and there's no apparent problems (ultrasounds have been fine, she DID have some early contractions at week 31 but those were quieted at the hospital on two occasions).
Any inside would be welcome.
|Debbie Miller, RN - Wed Jul 21, 2010 4:34 pm||
I would not expect any adverse effects, particularly if the ultrasounds have been normal. The progesterone is a naturally occurring hormone, necessary in sustaining pregnancy, it should not cause problems when taken early in the pregnancy. Of course it is not something one would continue to take once pregnant but this should not be of concern under these conditions. Of course there is a typical birth defect rate between 3 and 5% under all circumstances so there is no guarantee but it would be unlikely there was a problem relating to her taking this hormone.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.